Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 121, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 24, 2019, 9:44 AM MST for Pima County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2019, 9:44 AM MST (16:44 UTC)
- Expired
- Sep 24, 2019, 10:30 AM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pima County, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 4.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 9:16 AM MST, 28 minutes earlier.
Area forecast discussion, Sep 24, 9:16 AM MST, 28 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 916 AM MST Tue Sep 24 2019 .SYNOPSIS...A weather system interacting with deep moisture over the area will continue to produce showers and thunderstorms today. Some of these thunderstorms will be capable of producing locally heavy rainfall, strong winds, and hail. The weather system will remain over southwestern Arizona through at least Thursday before tracking northward and exiting the state on Friday. The proximity of this system will keep scattered showers and thunderstorms in the forecast with improving weather area-wide anticipated on Friday. Drier weather will return this weekend into next week. && .DISCUSSION...Widespread rain event continues across most of southern Arizona. Storms have been training resulting in flash flooding. Flash flood watch remains in effect for eastern half of the area into this evening. Severe thunderstorms, some briefly spinning up a tornado, are possible over the western half of Pima county where there is more sunshine and heating and this area is closer to the upper low. This upper low was located between Yuma and Rocky Point. Made some changes to the forecast, especially to the high temperatures today for areas where it raining. Activity quieting down tonight before ramping back up tomorrow morning. More on this in the afternoon discussion. && .AVIATION...Valid through 25/12Z. Isolated to scattered TSRA/SHRA becoming more widespread through early morning hours and continuing through this evening. Some storms could be strong to severe with hail and strong wind gusts. Ceilings will generally be SCT-BKN 4k-8k ft MSL with MVFR and even occasional IFR ceilings in and around thunderstorms. SFC wind generally less than 10 kts this morning becoming easterly at KTUS 8-12 kts this afternoon and evening. Winds at KOLS and KDUG will be out of the southwest to northwest at 8-12 kts this afternoon and evening. Wind gusts to 40+ kts near TSRA and with any thunderstorm outflow boundaries. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered showers and thunderstorms becoming widespread this morning into the afternoon ahead of a low pressure system. Locally heavy rainfall and strong thunderstorm outflows will be possible. Scattered showers and thunderstorms will then continue Wednesday into Thursday with just isolated activity Friday. Dry conditions are then expected this weekend into early next week. 20-foot winds will be terrain driven and less than 15 mph, except in the vicinity of thunderstorms where strong, gusty and erratic winds will be possible. && && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 PM MST this evening for AZZ503-504- 506>508-511>514. Flash Flood Watch until 11 AM MST this morning for AZZ502-505- 509-515. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Sep 24, 3:53 AM MST, 5 hours 51 minutes before
Special Weather Statement National Weather Service Tucson AZ 353 AM MST Tue Sep 24 2019 AZZ502-504-241145- Tohono O'odham Nation including Sells-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 353 AM MST Tue Sep 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA AND SOUTHWESTERN PINAL COUNTIES UNTIL 445 AM MST... At 353 AM MST, Doppler radar was tracking a strong thunderstorm 10 miles north of Pisinemo, or 30 miles northwest of Sells, moving northeast at 35 mph. Winds in excess of 40 mph and pea sized hail will be possible with this storm. Locations impacted include... Santa Rosa, Covered Wells, Anegam, San Simon, Palo Verde Stand, Ak Chin, San Luis, Santa Rosa School and San Simon West. LAT...LON 3206 11223 3219 11243 3259 11214 3244 11179 TIME...MOT...LOC 1053Z 220DEG 32KT 3218 11229 AH
Special weather statement, Sep 24, 5:04 AM MST, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Tucson AZ
504 AM MST Tue Sep 24 2019
AZZ502>504-515-241245-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail-
504 AM MST Tue Sep 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL
545 AM MST...
At 503 AM MST, Doppler radar was tracking a strong thunderstorm 14
miles south of Kitt Peak, or 20 miles southeast of Sells, moving
north at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sells, Three Points, Topawa, San Miguel, San Isidro, Kitt Peak, Ali
Chukson, Vamori, Fresnal, Choulic, Newfield, Coldfields, Sasabe,
South Comobabi, Fresnal Canyon, Artesia, Pan Tak, Hashan Chuchg, Ali
Molina and South Komelik.
LAT...LON 3145 11143 3166 11209 3205 11176 3209 11133
3177 11131
TIME...MOT...LOC 1203Z 194DEG 27KT 3176 11158
GLSpecial weather statement, Sep 24, 8:52 AM MST, 52 minutes before
Special Weather Statement National Weather Service Tucson AZ 852 AM MST Tue Sep 24 2019 AZZ502-241630- Tohono O'odham Nation including Sells- 852 AM MST Tue Sep 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL 930 AM MST... At 852 AM MST, Doppler radar was tracking a strong thunderstorm near Topawa, or 11 miles south of Sells, moving north at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sells, Topawa, Vamori, Cowlic, Artesia, Itak and Ali Molina. LAT...LON 3160 11190 3164 11202 3191 11198 3190 11173 TIME...MOT...LOC 1552Z 196DEG 15KT 3175 11190
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 6:01 PM MST | Special Weather Statement | TWC | Pima | 44 min |
| Sep 23, 6:40 PM MST | Special Weather Statement | TWC | Pinal | 35 min |
| Sep 23, 6:41 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 22 min |
| Sep 23, 7:18 PM MST | Special Weather Statement | TWC | 42 min | |
| Sep 23, 7:30 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 23, 7:55 PM MST | Special Weather Statement | TWC | 35 min | |
| Sep 23, 8:25 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal | 3 hr |
| Sep 23, 8:45 PM MST | Special Weather Statement | TWC | 45 min | |
| Sep 23, 8:49 PM MST | Special Weather Statement | TWC | 41 min | |
| Sep 23, 9:09 PM MST | Special Weather Statement | TWC | 36 min | |
| Sep 23, 9:15 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 45 min |
| Sep 23, 9:21 PM MST | Tornado Warning | TWC | Cochise, Graham | 24 min |
| Sep 23, 9:25 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 50 min |
| Sep 23, 9:54 PM MST | Special Weather Statement | TWC | 36 min | |
| Sep 23, 10:44 PM MST | Special Weather Statement | TWC | 46 min | |
| Sep 23, 11:00 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Sep 24, 12:06 AM MST | Special Weather Statement | TWC | Santa Cruz | 39 min |
| Sep 24, 1:12 AM MST | Severe Thunderstorm Warning | TWC | Pima | 63 min |
| Sep 24, 1:27 AM MST | Special Weather Statement | TWC | 48 min | |
| Sep 24, 1:40 AM MST | Severe Thunderstorm Warning | TWC | Pima | 50 min |
| Sep 24, 2:18 AM MST | Severe Thunderstorm Warning | TWC | Pima | 57 min |
| Sep 24, 2:20 AM MST | Special Weather Statement | TWC | Pima | 55 min |
| Sep 24, 2:22 AM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Sep 24, 2:29 AM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Sep 24, 2:46 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Sep 24, 3:07 AM MST | Severe Thunderstorm Warning | TWC | Pima | 53 min |
| Sep 24, 3:08 AM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Sep 24, 3:20 AM MST | Special Weather Statement | TWC | Pima | 55 min |
| Sep 24, 3:21 AM MST | Special Weather Statement | TWC | Santa Cruz | 39 min |
| Sep 24, 3:38 AM MST | Severe Thunderstorm Warning | TWC | Pima | 67 min |
| Sep 24, 3:53 AM MST | Special Weather Statement | TWC | Pima | 52 min |
| Sep 24, 4:00 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 24, 5:04 AM MST | Special Weather Statement | TWC | Pima | 41 min |
| Sep 24, 7:20 AM MST | Areal Flood Advisory | TWC | Pima | 115 min |
| Sep 24, 7:36 AM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 114 min |
| Sep 24, 8:09 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Sep 24, 8:14 AM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 3 hr |
| Sep 24, 8:52 AM MST | Special Weather Statement | TWC | Pima | 38 min |
| Sep 24, 9:06 AM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Sep 24, 9:16 AM MST | Tornado Warning | TWC | Pima | 29 min |
| Sep 24, 10:20 AM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Sep 24, 11:07 AM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 3 hr |
| Sep 24, 11:59 AM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Sep 24, 12:06 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee | 3 hr |
| Sep 24, 3:25 PM MST | Flash Flood Watch | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 35 hr |
| Sep 24, 4:38 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.